Discussions that mention estradiol

Headaches & Migraines board


[QUOTE=AngryKitty;2904569]No I'm not. My stupid dr seems to think they will help make the headaches go away since I have problems why on my period but I don't plan to every go on them for that. I do think it would cause problems, so Nope.

Oy...I hate taking pills for headaches, but its not like I know of anything else that helps. ;.; I'm trying to figure out if anyone knows of any other way.

AngryKitty... I've been studying hormone therapy for over a year now and have learned a lot. Migraines around your period indicate that your hormones are not in balance. There are many ways to relieve this issue and contrary to your opinion, your doctor isn't stupid in recommending birth control pills. Some women suffer from migraines when their Estradiol (one of the Estrogens) makes its sudden drop at one point your cycle. Some BCP will help to even that out so the drop doesn't happen as sharply and therefore no migraine is triggered. However, some BCPs can also cause migraines for some. When I was 18 the BCP available at that time (I'm 50 now) caused severe, head-splitting migraines.

Suggestion - find a doctor that specializes in hormones - it generally will not be an OB/GYN. Work with that doctor to determine at the various stages of your cycle whether your hormones are in balance or out of whack. If they are out of whack, hormone therapy could make a huge difference. There are safe/safer ways to use hormonal therapy, but the "how" all depends on what your own body needs. Also, if they are out of whack, you could be experiencing an issue with your ovaries, that depending on whether you've had or ever want to have children, could cause infertility.

Short of that, there are herbal approaches to balance (and yes, I have a background in that as well), but they may not provide as much relief. Let me know if you'd like to know more about that approach and I'll provide what I know.

Good luck, Jeanne